Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 40, NWS Charleston, SC

June 25, 2001Beaufort County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 25, 2001, 10:06 AM EDT for Beaufort County, South Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2001, 10:06 AM EDT (14:06 UTC)
Expired
Jun 25, 2001, 10:45 AM EDT
In force
39 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Beaufort County, SC

What was reported inside it

TimeReportWhereRemark
Jun 25, 10:10 AM EDTThunderstorm Wind 61 EHilton Head Is, SC

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 2.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2001-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2001-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1607 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WUUS52 KCHS 251407
SVRCHS
SCC013-251445-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1006 AM EDT MON JUN 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  CENTRAL BEAUFORT COUNTY IN SOUTHERN SOUTH CAROLINA.

* UNTIL 1045 AM EDT.

* AT 1006 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER FRIPP  
  ISLAND...OR ABOUT 12 MILES SOUTHEAST OF BEAUFORT...MOVING   NORTH  
  AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SCOTT.
  FROGMORE.

DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. 
ALSO...WATERSPOUTS ARE POSSIBLE ALONG THE IMMEDIATE COAST OF BEAFORT 
COUNTY WITH THIS STORM.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3232 8070 3219 8055 3238 8045 3246 8055

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:45 AM EDT, 6 hours 21 minutes earlier.

Area forecast discussion, Jun 25, 3:45 AM EDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
345 AM EDT MON JUN 25 2001

OLD FNTL BNDRY S OF SAV RVR WILL PROVIDE A FOCUS FOR CONVECTION TDY
ALG WITH AFTN SEABREEZE FNT. BNDRY MAY DRIFT NWD TDY BFR DSIPTG.
ALTHOUGH AMS MSTR SOMEWHAT LIMITED...INSTABILITY WILL BE MODERATE
WITH LIS ARND -6 AND CAPES 2500 J/KG. UPR TROF/LOW TO THE W MAY
EJECT UPR LVL ENERGY ACRS AREA AS WELL. THUS...WILL HAVE CHC POPS
TDY AND HOLD ON TO 20-30% POPS TNGT...SPLY ACRS INLAND CNTYS WITH
SEABREEZE FNT INVOF DURG THE EARLY EVE. SAME SCENARIO FOR TUE AND
WED...EXCEPT UPR LOW RETROGRADES TO TN/OH VLY HAVING LESS EFFECT ON
FA. UPR RDG BLDS WWD FM ATLC INTO MID ATLANTIC STATES ALLOWING FOR A
DEEP SLY FLOW TO ENSUE AFT MIDWEEK. AMS MSTR INCRS ACRS AREA FM THE
S LATE WED INTO THU. APRS BTR CHCS FOR CONVECTION AREAWIDE THU AND
FRI. BERMUDA HIGH BLDS IN TO THE N WITH AN ONSHORE FLOW TO CONTINUE
THRU THE ENTIRE WEEK WITH NR SEASONAL TEMPS. EXTDD PROGS SUGGEST SFC
RDG WILL SLIDE SWD DURG THE WEEKEND WITH A WARMER S-SW LOW LVL FLOW
AND DIURNAL CONVECTION.

CWF...DECAYING FNTL BNDRY OVER THE SC WATERS EARLY THIS MORNING.
WINDS LIGHT E-SE OVER THE SC WATERS AND LIGHT S-SW OVER GA PTN. WILL
KEEP WINDS 10 KT OR LESS THRU TDA AND SEAS 1-2 FT AS BNDRY WEAKENS
AND DISSIPATES. HIGH PRES STRENGTHENS A LTL NE OF THE AREA TNGT/TUE
ALLOWING SFC WINDS TO BECOME SE ALL ZONES. WILL KEEP 10 KT FOR THE
SC WATERS BUT INCREASE GA TO 10-15 KT AS PG IS BETTER...SEAS GENLY
2-3 FT. NOT MUCH CHANGE THRU MIDWEEK AS BERMUDA HIGH PRES
STRENGTHENS OFFSHORE AND UPPER TROF RETROGRADES.

FCSTID = 22
CHS   87  71  87  71 /  30  20  30  20
SAV   87  70  87  70 /  30  20  30  20
CHL   87  73  87  73 /  30  20  30  20
NBC   87  71  87  71 /  30  20  30  20
RBW   88  69  88  69 /  30  30  30  30

.CHS...
GA...NONE.
SC...NONE.

JAC/TJR

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:47 AM EDTTornado WarningCHSBeaufort43 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.